Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Are there other causes for the symptoms

I have tried for weeks  to ask a question in the forum, and I am grateful that I am now able to do so.  Please forgive the length of my question, as I am not sure how else to ask my question.

I am a 42 year old woman who was diagnosed with MS by MRI about thirteen years ago. In the beginning, my disease was quite virulent, leading to severe spasms, paralysis in both legs and arms, inability to swallow, urinate, and even breath.  I had a tracheostomy for almost 8 years because of frequent but intermittent use of the ventilator.  For about five years, I was in my wheelchair most of the time.  Then, after a I was placed on Lupron (to induce menopause because my cycles really exacerbated my symptoms), I improved to where I had far fewer exacerbations (rather than two a year, I was down to one every 2 years).  I have not had one for three years. Most exacerbations have been severe and required hospitalization.  Complications like septicemia, impactions, kidney stones/infections, PEG
2 Responses
Avatar universal
Dear Ms. Faye:

I am sorry to hear about your many symptoms.  Certainly, many of your symptoms may be from an excerbation of your MS.  A medrol dose pack is not sufficient to reduce the excerbation significantly as the dose of prednisone is too small.  However, as with anything, there are other things that could give you similar symptoms.  If your still having blood in your urine, then your infection has not cleared and more antibiotics might be necessary.  This would be especially true if you actually had pyleonephritis (kidney infection) and not a urinary bladder infection.  The medication CIPRO can cause a peripheral neuropathy, but symptoms should be getting better by now.  You would likely have severe abdominal pains if you had pancreatitis.  There are some simple lab tests to check for this.  Weakness and fatigue are very common complaints of a patient with MS.  There are some new medications on the market to help with fatigue.  All these things could be checked by your general physician.  I am sorry that you do not have the money to use the interferons.

Sincerely,

CCF Neuro MD
Avatar universal
Here is my comment.  I hope you get to read it, since you posted this a long time ago.  When Western medicine does not work I turn to Eastern medicine.  If I were in your condition, I would see a Chinese doctor of Traditional Chinese Medicine.  They use acupuncture and herbs to fix health problems.  Often health insurance covers this.
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease